MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; INTRAVASCULAR ADMINISTRATION SET

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 367341
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2b medical device type: one additional code applies; jka.A device evaluation is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Report 1 of 2.It was reported that while using bd vacutainer® push button blood collection set, the customer experienced blood flow coming out of the line, upon inspection of the tubing, they found a perforated hole on unspecified number of tubing.Two (2) patients samples had to be recollected, no other patient impact reported.
 
Additional Manufacturer Narrative
Investigation summary: bd received approximately 9 shelf packs customer samples and two (2) photos for investigation.The photos were reviewed and the indicated failure mode for damaged tubing was observed.Additionally, 30 customer samples were randomly selected for functioning testing of the device and three (3) samples failed testing exhibiting leakage from a hole in the tubing.Also, thirty (30) retention samples from bd inventory, were subjected to sleeve function testing using 10 tubes per needle to assess functionality of the device and the issue of damaged tubing was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of damaged /hole in the tubing based on the photo analysis and the customer returned samples testing.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Report 1 of 2: it was reported that while using bd vacutainer® push button blood collection set, the customer experienced blood flow coming out of the line, upon inspection of the tubing, they found a perforated hole on unspecified number of tubing.Two (2) patients samples had to be recollected, no other patient impact reported.

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20515916
Report Number1024879-2024-00953
Device Sequence Number17919827
Product Code FPA
UDI-Device Identifier30382903673415
UDI-Public(01)30382903673415(11)240514(17)260430(10)4135046
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number367341
Device Lot Number4135046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown